Alert archive / Pennsylvania / Areal Flood Warnings in 2011

Areal Flood Warning 67, NWS Philadelphia/Mount Holly

September 6, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 6, 2011, 3:40 AM EDT for Berks County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2011, 3:40 AM EDT (07:40 UTC)
Expired
Sep 6, 2011, 6:41 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 129 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WGUS41 KPHI 060740
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT TUE SEP 6 2011

PAC011-061130-
/O.NEW.KPHI.FA.W.0067.110906T0740Z-110906T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-
340 AM EDT TUE SEP 6 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  BERKS COUNTY IN EASTERN PENNSYLVANIA...

* UNTIL 730 AM EDT

* AT 337 AM EDT RAIN WAS TEMPORARILY EASING...BUT THE MANATAWNY
  CREEK AT SPANGVILLE WAS NEAR THE 6 FOOT FLOOD STAGE AND MAY CREST
  JUST ABOVE THIS STAGE BY 5 AM. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4032 7614 4056 7572 4044 7553 4024 7570
      4015 7588 4015 7589

$$
DRAG!
1 follow-up statement
405 
WGUS81 KPHI 061041
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
641 AM EDT TUE SEP 6 2011

PAC011-061048-
/O.CAN.KPHI.FA.W.0067.000000T0000Z-110906T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-
641 AM EDT TUE SEP 6 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN BERKS COUNTY...

THE MANATAWNY CREEK AT SPANGVILLE PENNSYLVANIA CRESTED LESS THAN AN 
INCH BELOW FLOOD STAGE AT 445 AM AND NOW WAS RECEDING. 

HOWEVER THE FLOOD WATCH CONTINUES THROUGH NOON WEDNESDAY. EXPECT A 
RENEWED BATCH OF HEAVY SHOWERS THIS AFTERNOON INTO TONIGHT. 

LAT...LON 4032 7614 4056 7572 4044 7553 4024 7570
      4015 7588 4015 7589

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 5, 11:17 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Sep 5, 11:17 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1117 PM EDT MON SEP 5 2011

.SYNOPSIS...
A FRONTAL BOUNDARY WILL PROGRESS EASTWARD AND IT SHOULD PASS
THROUGH OUR REGION DURING THE EVENING AND OVERNIGHT HOURS. THE
FRONT IS ANTICIPATED TO STALL TO OUR SOUTHEAST AND SOUTH DURING
THE MID WEEK PERIOD BEFORE DISSIPATING. WEAK HIGH PRESSURE WILL
TRY TO DRIFT INTO OUR REGION FROM THE NORTH FOR FRIDAY AND
SATURDAY WITH TROPICAL SYSTEM KATIA EXPECTED TO REMAIN OUT OVER
THE WESTERN NORTH ATLANTIC. A COLD FRONT FROM THE NORTH MAY ARRIVE
ON SATURDAY NIGHT OR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
STP FOR DIX IS PROBABLY 40 PCT OF REALITY. WE'RE NOT GOING TO
CROSS IN MID STREAM AND GO INTO TROPICAL MODE AND THEN OVERESTIMATE.
SUGGEST DOUBLING EVERYTHING YOU SEE IN THE OHP AND STP FOR DIX RADAR.

PNS AND LSR POSTED ON RAINFALLS AND UPDATED FFA...AS WELL AS FLW/FFW
POSTS ...ALL SINCE 9PM. THE BEGINNING OF A LONG PROCESS OF RISING
WATER LEVELS IN OUR FCST AREA. THERE MAY BE A SHORT PERIOD OF
RECOVERY MIDDAY TUESDAY BEFORE ANOTHER BATCH OF VERY HEAVY RAIN
OVERSPREADS THE AREA AND FURTHER EXACERBATES THE FLOOD POTENTIAL.

SMALL STREAMS ARE RESPONDING VIA RISES...IN SOME CASES EXCESSIVELY
FAST. THINK POCKETS OF DANGEROUS SMALL STREAM FLOODING IS UNFOLDING
FOR PORTIONS OF E PA AND NW NJ BETWEEN NOW AND NOON TUESDAY.

THE MODELS ARE SHORT CHANGING WHAT IS OCCURRING ON THE EAST SIDE
OF THE LARGE MOISTURE CORRIDOR ALONG THE SPINE OF THE APPS. THE
PNSPHI AMTS ARE TESTIMONY. THINK 00Z/6 NAM IS MISSING THE OVERNIGHT
ACTION FURTHER NW THAN MODELED.

THE SURFACE COLD FRONT IS STRETCHING ROUGHLY FROM NORTHEAST NEW
JERSEY TO JUST NORTHEAST OF PHILADELPHIA TO NORTHEAST MARYLAND. THE
FRONT HAS BEEN THE FOCUS FOR LOW TOPPED WARM CONVECTION (WITH
LITTLE OR NO LIGHTNING THE PAST COUPLE OF HOURS). THE 0000 UTC
KLWX SOUNDING SHOWED A PRECIPITABLE WATER VALUE AROUND 2.20
INCHES...AND THIS AIR HAS BEEN FUNNELED ALONG THE FRONT.

WHILE THERE IS A BREAK IN THE HEAVIER RAIN...A LOW LEVEL JET
STREAKING ACROSS WESTERN VIRGINIA AND WESTERN NORTH CAROLINA MAY
SPREAD ANOTHER AREA OF HEAVY RAIN ACROSS THE FRONT LATER TONIGHT.
THE 0000 UTC KGSO SOUNDING HAD A PRECIPITABLE WATER VALUE NEAR
2.00 INCHES...AND THIS AIR WILL ALSO BE FUNNELED UP ALONG THE
FRONT LATE TONIGHT. THIS MOISTURE WILL LIKELY AFFECT NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY...WHERE THE FRONT WILL BE THE
FOCUS LATER TONIGHT.

NO OTHER SIGNIFICANT CHANGES TO THE FORECAST OVERNIGHT. THE
AIRMASS CHANGES BEHIND THE FRONT...WITH DEW POINTS DROPPING INTO
THE LOWER TO MID 60S. LOWS WERE TWEAKED TO BETTER FIT THE EXPECTED
POSITION OF THE FRONT LATE TONIGHT AND TUESDAY MORNING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
RAIN IS EXPECTED TO PREVAIL TUESDAY AND BE HEAVY AT TIMES...AS
BROAD-SCALE ASCENT WILL REMAIN IN THE VICINITY AND IN THE WAKE OF
THE SURFACE COLD FRONT...AND EXCESSIVE MOISTURE DRIVES UP THE
APPALACHIANS. SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.
ESSENTIALLY...GENERAL RAIN AMOUNTS OF 1.25 TO 1.50 INCHES OF RAIN
ARE EXPECTED THROUGH TUESDAY NORTHWEST...SHADING DOWN TO 0.75 INCHES
OVER OUR SOUTHEASTERN ZONES. HOWEVER...LOCAL AMOUNTS IN BANDS THAT
SET UP MAY BE MUCH HIGHER...HENCE THE FLASH FLOOD WATCH.

AS THE FRONT SLIPS THROUGH THE REST OF THE AREA EARLY TUESDAY...
NORTH WINDS WILL BECOME NORTHEAST AND CAUSE A SHOWERY AND DREARY
DAY.

A RATHER PRONOUNCED LACK OF A DIURNAL TEMPERATURE RANGE IS
EXPECTED WITH RAIN AND CLOUDS AND A NORTHEAST FLOW. MOS GUIDANCE
SOLUTIONS SEEMED ACCEPTABLE WITH THIS IN MIND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
DURING THE PERIOD FROM TUESDAY NIGHT THROUGH THURSDAY, THE MID LEVEL
LOW ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM LEE IS EXPECTED
TO DRIFT NORTHWARD FROM THE TENNESSEE RIVER VALLEY TO THE MIDDLE AND
LOWER OHIO RIVER VALLEY. OUR REGION WILL REMAIN UNDER A MOIST
SOUTHERLY FLOW AND WE CONTINUE TO ANTICIPATE PERIODS OF RAIN WITH
SCATTERED TO ISOLATED THUNDERSTORMS. WITH A GOOD MOISTURE SOURCE, WE
EXPECT THE RAIN TO BECOME HEAVY AT TIMES WITH THE POTENTIAL FOR SOME
FLOODING. HOWEVER, THE LATEST GUIDANCE CONTINUES TO SHIFT THE AXIS
OF THE HEAVIEST RAIN TO OUR WEST AND OVER CENTRAL AND WESTERN
PENNSYLVANIA.

WE WILL KEEP THE FLOOD WATCH IN PLACE UNTIL NOON ON WEDNESDAY FOR
NOW. BASED ON HOW EVENTS UNFOLD, WE MAY NEED TO EXTEND IT IN TIME,
PERHAPS FOR SOME OF OUR COUNTIES IN EASTERN PENNSYLVANIA.

ON FRIDAY AND SATURDAY, THE MID LEVEL LOW SHOULD TRANSITION TO AN
OPEN WAVE AS THE MOISTURE ASSOCIATED WITH THE SYSTEM CONTINUES TO
DISSIPATE. MEANWHILE, TROPICAL SYSTEM KATIA CONTINUES TO BE FORECAST
TO TURN BACK OUT OVER THE NORTH ATLANTIC AT THAT TIME. WEAK HIGH
PRESSURE IS EXPECTED TO DRIFT DOWN INTO OUR REGION FROM THE NORTH.
AS A RESULT, WE WILL INDICATE A DECREASING CHANCE FOR SHOWERS.

A FRONTAL BOUNDARY FROM THE NORTH MAY ARRIVE ON SATURDAY NIGHT OR
SUNDAY. IT DOES NOT APPEAR AS THOUGH IT WILL HAVE MUCH MOISTURE
ASSOCIATED WITH IT, SO WE HAVE NOT INCLUDED THE MENTION OF ANY
PRECIPITATION.

TEMPERATURES WILL LIKELY RUN NEAR OR A BIT BELOW NORMAL DURING THE
PERIOD FROM TUESDAY NIGHT THROUGH MONDAY.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE SURFACE FRONT CONTINUES TO TRUNDLE TO THE EAST...AND IT WILL
BE THE FOCUS FOR HEAVY RAIN AND MVFR/IFR CONDITIONS THIS EVENING
INTO THE EARLY OVERNIGHT HOURS. MVFR/BORDERLINE IFR VISIBILITIES
HAVE ALREADY BEEN SEEN AT KRDG AND KABE IN THE HEAVY RAIN. OUTSIDE
THE RAIN...CONDITIONS CONTINUE VFR.

WITH AND JUST AHEAD OF THE FRONT...WARM PROCESS/LOW TOPPED
CONVECTION WILL CONTINUE TO MOVE EAST...WHILE INDIVIDUAL CELLS
MOVE NORTHEAST. BASED ON THIS...VFR CONDITIONS WILL TRANSITION TO
MVFR FROM WEST TO EAST BETWEEN 0000 UTC AND 0900 UTC (FROM KABE
AND KRDG...WITH KACY SEEING CONDITIONS COME DOWN THE LATEST.

ONCE THE FRONT HAS PASSED...CONDITIONS SHOULD SETTLE INTO THE MVFR
RANGE WITH BOTH CEILINGS AND VISIBILITIES. AS THE NEW AIRMASS
SATURATES...THE LOWER INVERSION SHOULD FILL IN...AND IFR CEILINGS
ARE EXPECTED IN ALL AREAS BETWEEN 0600 UTC AND 1200 UTC TUESDAY.

WINDS HAVE BEEN GUSTING WITH THE PASSAGE OF THE FRONT FROM THE
NORTH...BUT GIVEN THAT MOST PLACES WILL SEE THE FRONTAL PASSAGE
AFTER DARK...GUSTS WERE NOT INCLUDED IN THE FORECAST.

THE LOWER INVERSION REMAINS IN PLACE TUESDAY MORNING...WITH IFR
CEILINGS. THERE IS SOME HINT IN THE MODEL SOUNDINGS THAT THE
INVERSION COULD RISE TO ALLOW CEILINGS TO BRIEFLY REACH MVFR
DURING THE MIDDAY HOURS. HOWEVER...THE NORTHEAST FLOW AND COOLING
OF LATE AFTERNOON PROBABLY BRING CEILINGS BACK TO IFR IN ALL AREAS
BEFORE 0000 UTC WEDNESDAY.

OUTLOOK...
UNSETTLED CONDITIONS ARE EXPECTED FROM TUESDAY NIGHT THROUGH
THURSDAY WITH PERIODS OF RAIN, POSSIBLY HEAVY AT TIMES, ALONG WITH
THE POTENTIAL FOR LOW CEILINGS AND REDUCED VISIBILITY VALUES. A
GRADUAL IMPROVEMENT IS ANTICIPATED FOR THE PERIOD FROM THURSDAY
NIGHT THROUGH SATURDAY AS WEAK HIGH PRESSURE FROM THE NORTH TRIES TO
BUILD INTO OUR REGION.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS UP FOR THE OCEAN WATERS THROUGH
LATE TUESDAY NIGHT. CONDITIONS ARE TRYING TO SURMOUNT THRESHOLDS THIS
AFTERNOON...BUT HAVE NOT QUITE MADE IT THIS AFTERNOON. THIS IS
EXPECTED TO OCCUR THOUGH LATE THIS AFTERNOON AND THIS EVENING...
AND THEN CONTINUE THROUGH TUESDAY.

AN ONSHORE FLOW IS EXPECTED FROM TUESDAY NIGHT THROUGH THURSDAY. THE
WIND DIRECTION IS FORECAST TO BACK FROM THE NORTHEAST TO THE
NORTHWEST ON FRIDAY AND SATURDAY AS TROPICAL SYSTEM KATIA PASSES
WELL TO OUR EAST. SUSTAINED WIND SPEEDS AND GUSTS ARE FORECAST TO
REMAIN BELOW 25 KNOTS THROUGH THE PERIOD.

WAVES ON OUR OCEAN WATERS ARE EXPECTED TO BUILD AS SWELLS FROM
TROPICAL SYSTEM KATIA REACH THE COASTAL WATERS OF DELAWARE AND NEW
JERSEY. WAVE HEIGHTS MAY REACH 10 FEET OR MORE FROM THURSDAY BASED
ON THE EXPECTED PROGRESS OF THE SYSTEM. IT SEEMS LIKELY THAT WE WILL
NEED A SMALL CRAFT ADVISORY FOR SEAS FOR MUCH OF THE PERIOD FROM
TUESDAY NIGHT THROUGH FRIDAY WITH SOME IMPROVEMENT POSSIBLE FOR
SATURDAY.

&&

.HYDROLOGY...
3 HR AND 6 HR GRIDDED FFG...FWIW...THIS IS THE CONCERN SLOT.
CHESTER COUNTY THROUGH MONTGOMERY BUCKS THE LEHIGH VALLEY...SE
PARTS OF MONROE IN PA...THEN IN NJ...SUSSEX...WARREN...MORRIS...
ALL SPOTS OF OR LARGER AREAL COUNTY COVERAGE OF 3HR FFG UNDER 1.5
INCHES AND THE 6 HR UNDER 1.7. MORRIS AND SUSSEX COUNTY NJ APPEAR
TO BE THE MOST VULNERABLE OVERALL

THE AXIS OF HIGHEST PRECIPITABLE WATER STRETCHES FROM WESTERN
NORTH CAROLINA INTO SOUTHEAST PENNSYLVANIA AND NORTHWEST NEW
JERSEY. THIS IS ROUGHLY PARALLEL TO THE SURFACE FRONT...AND THE
FIRST BATCH OF HEAVY RAIN HAS MOVED INTO NORTHERN NEW JERSEY.
RAINFALL AMOUNTS BETWEEN ONE AND ONE-HALF AND TWO AND ONE-HALF
INCHES HAVE OCCURRED.

ANOTHER BATCH OF HEAVY RAIN STRETCHING FROM WESTERN VIRGINIA INTO
NORTH CENTRAL MARYLAND WILL RIDE UP THE FRONT...AND MOST LIKELY
AFFECT SOUTHEAST PENNSYLVANIA...NORTHEAST MARYLAND AND SOUTHERN
NEW JERSEY LATER TONIGHT. RIGHT NOW...IT APPEARS AS THOUGH THE
HEAVIEST RAIN WILL FALL SOUTH OF THE PASSAIC BASIN. BASED ON THE
ABOVE...NO AREAL OR TEMPORAL CHANGES WERE MADE TO THE FLOOD WATCH.

AFTER A POSSIBLE BREAK TUESDAY...THE NEXT BATCH OF HEAVY RAIN
MOVING NORTHEAST FROM THE FORMER TROPICAL STORM LEE MAY AFFECT
WESTERN AREAS...MAINLY TUESDAY INTO INTO WEDNESDAY MORNING. WHILE
IT APPEARS AS THOUGH THE HEAVIEST RAIN WILL STAY WEST OF THE
AREA...THIS IS NOT CERTAIN YET...AS THERE IS STILL SOME MODEL PLAY
IN THE POSITION OF THE AXIS OF HEAVIEST RAIN/

WITH SATURATED SOIL FROM EXCESSIVE PREVIOUS RAINS...AND ALREADY
HIGH STREAM LEVELS...RUNOFF WILL BE FORCED TO FIND ABOVE GROUND
AVENUES. THIS COULD LEAD TO A RENEWAL OF DANGEROUS FLOODING AROUND
THE AREA.

&&

.RIP CURRENTS...
A MODERATE RISK FOR RIP CURRENTS IS BEING FORECAST FOR TUESDAY AT
THIS POINT. IN-HOUSE GUIDANCE WAS INDICATING A MODERATE RISK FOR
TUESDAY...BUT ON THE CUSP OF HIGH. THIS WILL BE DUE TO A NORTHEAST
FLOW AND A VERY LONG PERIOD TO THE SWELLS. SO...STAY TUNED FOR AN
INCREASE TO THE HIGH RISK CATEGORY IF LATER FORECASTS INDICATE
STRONGER CONDITIONS.

LONG PERIOD SWELLS FROM TROPICAL SYSTEM KATIA WILL LIKELY CAUSE
DANGEROUS RIP CURRENT CONDITIONS ALONG THE COASTS OF DELAWARE AND
NEW JERSEY FROM WEDNESDAY THROUGH AT LEAST FRIDAY.

&&

.CLIMATE...
DAILY RECORD RAINS WILL BE ADDED BY 430 AM ISSUANCE.

ALLENTOWN NEAR 2 INCHES TODAY. SO FAR WELL BELOW TODAYS 3.05 BUT
MAY APPROACH A RECORD BY 5Z CALENDAR DAY.

&&

.EQUIPMENT...
STP FOR DIX IS PROBABLY 40 PCT OF REALITY. WE'RE NOT GOING TO CROSS
IN MID STREAM AND GO INTO TROPICAL MODE AND THEN OVERESTIMATE.
SUGGEST DOUBLING EVERYTHING YOU SEE IN THE OHP AND STP FOR DIX
RADAR.

ALSO WE ARE AWARE NO WIND DATA AT KACY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PAZ054-055-060>062-
     067>071.
NJ...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NJZ001-007>010-012-
     013-015>019.
DE...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DEZ001.
MD...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...DRAG/HAYES 1117P+
SHORT TERM...
LONG TERM...IOVINO
AVIATION...IOVINO/HAYES
MARINE...IOVINO
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
EQUIPMENT...1117P
Hazardous weather outlook, Sep 5, 3:42 PM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT MON SEP 5 2011

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-
067>071-062100-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
342 PM EDT MON SEP 5 2011

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-062100-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
342 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-062100-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
342 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR TUESDAY.

LONG PERIOD SWELLS FROM TROPICAL SYSTEM KATIA WILL LIKELY CAUSE
DANGEROUS RIP CURRENT CONDITIONS ALONG THE COASTS OF DELAWARE AND
NEW JERSEY FROM WEDNESDAY THROUGH AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-062100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
342 PM EDT MON SEP 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A SMALL CRAFT ADVISORY FOR SEAS WILL LIKELY BE NEEDED FROM
WEDNESDAY THROUGH AT LEAST FRIDAY DUE TO THE SWELLS FROM TROPICAL
SYSTEM KATIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-062100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
342 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 5, 10:19 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1019 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLOOD            EAST GREENVILLE         40.41N  75.51W
09/05/2011                   MONTGOMERY         PA   MESONET

            AT 946 PM WAS .5 FT ABOVE FS AND STILL RISING RAPIDLY

&&

EVENT NUMBER PHI1100717

WD
Special weather statement, Sep 6, 1:19 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 AM EDT TUE SEP 6 2011

MDZ012-015-019-060615-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
119 AM EDT TUE SEP 6 2011

...A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL
AFFECT KENT...QUEEN ANNE'S AND TALBOT COUNTIES...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS 19 MILES WEST
OF EASTON...MOVING NORTHEAST AT 30 MPH. THE SHOWERS AND
THUNDERSTORMS WILL BE NEAR STEVENSVILLE...TALBOT AROUND 130 AM...
CHESTER...OVERTON AROUND 145 AM...OLD TOWN...LANGFORD AROUND 200
AM... CHESTERTOWN AND KINGSTOWN AROUND 215 AM.

VERY HEAVY RAIN WILL FALL FROM THE SHOWERS AND STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THE
SHOWERS AND STORMS.

LAT...LON 3869 7636 3877 7640 3875 7635 3887 7626
      3882 7621 3883 7620 3894 7624 3890 7624
      3893 7628 3884 7638 3903 7633 3905 7629
      3899 7624 3900 7618 3903 7625 3915 7628
      3933 7613 3919 7578 3871 7624

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:19 PM EDTAreal Flood AdvisoryPHIBerks, Bucks, Lehigh, Montgomery, Northampton116 min
Sep 5, 9:32 PM EDTAreal Flood WarningPHIMontgomery9 hr
Sep 5, 10:18 PM EDTFlash Flood WarningPHILehigh, Northampton4 hr
Sep 5, 10:53 PM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Sep 5, 11:04 PM EDTAreal Flood AdvisoryPHIBucks6 hr
Sep 5, 11:25 PM EDTFlash Flood WarningPHIBerks4 hr
Sep 6, 12:22 AM EDTAreal Flood AdvisoryPHIDelaware, Philadelphia3 hr
Sep 6, 1:42 AM EDTAreal Flood AdvisoryPHIChester, Montgomery3 hr
Sep 6, 2:09 AM EDTAreal Flood AdvisoryPHILehigh, Northampton3 hr
Sep 6, 5:43 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia3 hr
Sep 6, 5:49 PM EDTAreal Flood WarningPHIPhiladelphia20 hr
Sep 6, 6:10 PM EDTAreal Flood WarningPHIBucks, Monroe, Northampton71 hr
Sep 6, 6:32 PM EDTAreal Flood WarningPHIMontgomery26 hr
Sep 6, 6:38 PM EDTAreal Flood WarningPHIMontgomery, Philadelphia23 hr
Sep 6, 6:44 PM EDTAreal Flood WarningPHIChester, Delaware15 hr
Sep 6, 6:48 PM EDTAreal Flood WarningPHIBucks31 hr
Sep 6, 7:03 PM EDTRiver Flood WarningPHIChester16 hr
Sep 6, 7:41 PM EDTRiver Flood WarningPHIDelaware5 hr
Sep 6, 7:52 PM EDTRiver Flood WarningPHIBucks52 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.